Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 22, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 11, 2001, 5:07 PM MDT for Guadalupe County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 11, 2001, 5:07 PM MDT (23:07 UTC)
- Expired
- May 11, 2001, 5:45 PM MDT
- In force
- 38 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Guadalupe County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 2732 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 112307 SVRABQ NMC019-112345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 507 PM MDT FRI MAY 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 545 PM MDT * AT 502 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PASTURA...OR ABOUT 17 MILES SOUTHWEST OF SANTA ROSA...MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL CENTRAL GUADALUPE COUNTY SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS LAT...LON 3484 10478 3486 10500 3468 10498 3466 10480
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:35 PM MDT, 32 minutes earlier.
Area forecast discussion, May 11, 4:35 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 435 PM MDT FRI MAY 11 2001 AFTERNOON GOT PRETTY ACTIVE SO THIS TO BE A LITTLE SHORTER THAN THE NORM...FOR ME AT LEAST. WEAK COLD FRONT HAS BACKED UP TO NEAR OR A LITTLE WAYS EITHER SIDE OF CENTRAL MOUNTAIN CHAIN. EXPECT IT...AIDED BY OUTFLOW FROM LINE OF STORMS JUST E OF CENTRAL MOUNTAIN CHAIN...TO GET TO NEAR OR JUST E OF DIVIDE LATE TONIGHT. SO THAT WILL INCREASE...IN RATHER SHALLOW FASHION W OF CENTRAL MOUNTAIN CHAIN...LOW LEVEL MOISTURE. WILL BE DEEPER IN E. UPSLOPE SHOULD GENERALLY BECOME A BIT LESS BY SAT AFTERNOON OR EARLY EVENING E OF CENTRAL CHAIN. BUT WITH MOISTURE IN PLACE WILL BE SOME PM STORM DEVELOPMENT STARTING DEPENDABLY OVER WESTERN AND NORTHERN MOUNTAINS FIRST. MID LEVEL LAPSE RATES SOMEWHAT LESS ESPECIALLY E SAT AND LI/S TO BE MORE UNSTABLE IN W PREDICTABLY. WITH RIDGE ESTABLISHING ITSELF OVER STATE INCREASINGLY WITH TIME CAP MAY INCREASE WITH AT LEAST A LITTLE MID LEVEL WARMING PRETTY GOOD BET. MOISTURE STILL IN PLACE THOUGH WITH NOTHING MUCH TO SWEEP IT OUT. GENERALLY WENT NEAR FWC GUIDANCE MOST OF TIME FOR THIS PACKAGE. FEW CHANGES TO EXTENDED. 43 ABQ BB 57/81 56/82 A55 43123 SAF BB 48/76 48/78 47 43232 TCC BB 57/79 56/84 55 43101 .ABQ...NONE.
In the hours before
Local storm report, May 11, 2:52 PM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
252 PM MDT FRI MAY 11 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM CIMARRON NM 1.00 INCH HAIL
05/11/01 COLFAX LARGE HAIL AT CITY HALL.
0250 PM CIMARRON NM .75 INCH HAIL
05/11/01 COLFAX REPORTED BY POLI$CE.
KHThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:16 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 29 min |
| May 11, 2:21 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 24 min |
| May 11, 2:46 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 29 min |
| May 11, 3:31 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 29 min |
| May 11, 3:32 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 28 min |
| May 11, 4:01 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 29 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.